Diabetic, taking insulin along with Janumet and Glucophage. Having eruption, itching and becoming patches. Suggest?

default
Posted on Sat, 1 Jun 2013 in Skin Hair and Nails
Question: I am a diabetic patient and taking insulin (morning 10u and night 8 u) along with Janumet and Glucophage.
I have got skin problems which started one month agso. Itching and then eruption and becoming big patches all over the body,

My sugar is under control. What is the treatment to get rid of this itching and patches.
doctor
Answered by Dr. Johny Chacko 2 hours later
Hello XXXXXX
Welcome to healthcare magic.

I need more details about the rash. You have an option of uploading photographs of the rash. The feature is available on the right side of this query page. Please do that.

Where did the eruption start? Please describe how it looks and the sites involved.

I will definitely be able to help once you furnish these details.

Waiting to hear from you.

Take care

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Johny Chacko 2 hours later
Dear Doctor,

It is difficult for me to upload the pictures as I am at work now. The rash has started about one month ago and small eruptions appearing which is spreading. A lot of them are on my right leg, all over the buttocks and my back side. It is itching also.

I am taking antibiotic for this but the patches are still there and it is not subsiding.

I look forward to hear from you.
doctor
Answered by Dr. Johny Chacko 39 minutes later
Hello XXXXXX,

It is unfortunate that you cannot upload photo at present. But still let me try to help you. It is an itchy rash and not painful. Antibiotics are for bacterial infections and I doubt whether they will help in this rash because of itching and the distribution.

The distribution fits a fungal infection and diabetics are more prone to get them.

It is better to take a dermatology consultation for accurate diagnosis. A cream containing 2% ketoconazole twice a day will work for fungal infection. For the itching, you may take antihistamines like cetrizine. Please get it prescribed by your primary care physician.

Hope I have answered your query. If you do not have any clarifications, you can close the discussion and rate the answer.

Wish you good health.


Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Johny Chacko 1 hour later
Dear Doctor,

While going through the internet it strikes me that my case is diabetic xerosis xeroderma. Please XXXXXXX t misunderstand me.

I need your advise for treatment of the same.

Kind regards.
doctor
Answered by Dr. Johny Chacko 3 hours later
Hello XXXXXX,

Xerosis means dryness of skin. Diabetic xerosis is dryness of skin seen secondary to diabetes. Xerosis can cause itching but not patches or small eruptions which is spreading as described by you.
For a lay person a lot of skin lesions will look similar. Only a trained dermatologist can differentiate and diagnose. I strongly recommend you to see a dermatologist and accurately diagnose the condition before going ahead with any sort of treatment.

Xerosis can lead to eczema where we can see itchy scaly patches. It is called asteototic eczema or eczema craquele.

Treatment of Diabetic xeroderma is to moisturise the skin. Do not take bath in very hot water. Use less soap. A soap free cleanser like cetaphil sensitive cleanser can be used instead of soap. After bath dab the skin with a towel and not rub. Immediately after bath apply moisturising lotion all over the body. Repeat the moisturiser if the skin feels dry two to three times a day.

If it is eczema you will need a topical steroid which requires prescription.

Hope this helped,
Wish you good health.
Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
Answered by
Dr.
Dr. Johny Chacko

Dermatologist

Practicing since :2005

Answered : 1916 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Drug/Medication ,  

Recent questions on  Autoimmune disease

doctor1 MD

I have just been diagnosed with klebsiella pneumonia and pseudomonas. I presented to my dermatologist with itchy, flaky, very red rash in my groin...

doctor1 MD

Hi,

I'm a 26 year old who had a baby 1 year ago. Six months ago I was diagnosed with Hashimoto's Thyroiditis/Post-Partem Thyroiditis, and am now on...

doctor1 MD

I think I have dermatitis of the scrotum. At first, I though it was jock itch and used topical creams and sprays but it has gone on for a very long...

doctor1 MD

I am a 29-year old female, recently diagnosed with AS (ankylosing spondylitis). I also had spine surgery in July, for 2 thoracic discs that were...

doctor1 MD

i have been gone through the medical healthch check-up.I need your input over the attached reports. Please answer the following of my concerns : 1....

doctor1 MD

Dear Dr. Ditah, THANK YOU for asking me how I am doing, as I do have several follow questions for you Here goes: 1. I have believed for some time...

doctor1 MD

I have low body temperature, and am concerned that my thyroid may be not working optimally. My TSH is 4.13. If I reduce the stress in my life, will...

Get personalised answers from verified doctor in minutes across 80+ specialties

137 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2